Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Bismarck, ND

July 6, 2014Dickey County, LaMoure County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2014, 1:02 AM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2014, 1:02 AM CDT (06:02 UTC)
Expired
Jul 6, 2014, 1:40 AM CDT
In force
38 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dickey County, ND, LaMoure County, ND

The radar

The Aberdeen radar (KABR), 81 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 6:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 6.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3052 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WUUS53 KBIS 060602
SVRBIS
NDC021-045-060700-
/O.NEW.KBIS.SV.W.0069.140706T0602Z-140706T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
102 AM CDT SUN JUL 6 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTH CENTRAL LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 200 AM CDT

* AT 100 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF EDGELEY...OR 20 MILES NORTH OF ELLENDALE...AND MOVING SOUTHEAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  FULLERTON...OAKES...LUDDEN...GLOVER AND GUELPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4626 9801 4596 9802 4594 9819 4628 9875
      4639 9868
TIME...MOT...LOC 0601Z 293DEG 29KT 4628 9864

HAIL...1.00IN
WIND...60MPH

$$

HAMILTON
2 follow-up statements
551 
WWUS53 KBIS 060618
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
118 AM CDT SUN JUL 6 2014

NDC021-045-060700-
/O.CON.KBIS.SV.W.0069.000000T0000Z-140706T0700Z/
DICKEY ND-LAMOURE ND-
118 AM CDT SUN JUL 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAMOURE AND EASTERN DICKEY COUNTIES UNTIL 200 AM CDT...

AT 116 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF FULLERTON...OR 16 MILES NORTH OF ELLENDALE...MOVING SOUTHEAST AT
35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FULLERTON...OAKES...LUDDEN...GLOVER AND GUELPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4623 9866 4637 9855 4626 9801 4596 9802
      4594 9819
TIME...MOT...LOC 0618Z 293DEG 29KT 4623 9846

HAIL...1.00IN
WIND...60MPH

$$
298 
WWUS53 KBIS 060640
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
140 AM CDT SUN JUL 6 2014

NDC021-045-060649-
/O.CAN.KBIS.SV.W.0069.000000T0000Z-140706T0700Z/
DICKEY ND-LAMOURE ND-
140 AM CDT SUN JUL 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAMOURE AND
EASTERN DICKEY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.  HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS 
THUNDERSTORM OVER EASTERN DICKEY COUNTY THROUGH 2 AM CDT.

REPORT PROPERTY AND TREE DAMAGE...ESTIMATED WIND SPEED AND HAIL
SIZE...TO FACEBOOK AT FB.COM/USNATIONALWEATHERSERVICEBISMARCK...OR
TWITTER AT TWITTER.COM/NWSBISMARCK. REACH US BY PHONE AT
701-223-4582. YOUR REPORT IS VERY IMPORTANT.

LAT...LON 4623 9866 4637 9855 4626 9801 4596 9802
      4594 9819
TIME...MOT...LOC 0639Z 293DEG 29KT 4616 9823

$$

HAMILTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:35 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 5, 9:35 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT SAT JUL 5 2014

.UPDATE...
ISSUED AT 935 PM  CDT SAT JUL 5 2014

SEVERE THUNDERSTORM WATCH 393 HAS BEEN CANCELLED FOR
MORTON..OLIVER...GRANT...SIOUX...BURLEIGH AND EMMONS COUNTIES.
CONTINUING TO MONITOR CONVECTION NEAR THE INTERNATIONAL
BORDER INTO SOUTHERN CANADA...INCLUDING A RIGHT MOVING SUPERCELL
WHICH MAY GRAZE THE PEACE GARDENS AND TURTLE MOUNTAINS BY 04 UTC.

UPDATE ISSUED AT 843 PM CDT SAT JUL 5 2014

CANCELLED ADAMS AND HETTINGER COUNTIES FROM SEVERE THUNDERSTORM
WATCH 393...WILL LIKELY BE ABLE TO CANCEL MORTON...GRANT...SIOUX
AND OLIVER COUNTIES BY 02-03 UTC.

UPDATE ISSUED AT 655 PM CDT SAT JUL 5 2014

ISSUED SEVERE THUNDERSTORM WATCH 393 VALID THROUGH 07 UTC FOR MUCH
OF THE I-94 CORRIDOR ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA. MODERATE INSTABILITY AND EFFECTIVE DEEP LAYER SHEAR OF
35-40 KTS SUPPORT CONTINUED MAINTENANCE OF THE SUPERCELL ACROSS
GRANT COUNTY...WITH ADDITIONAL DEVELOPMENT POSSIBLE ALONG OUTFLOW
BOUNDARIES.

UPDATE ISSUED AT 534 PM CDT SAT JUL 5 2014

AS OF 2335 UTC...TWO CELLS NEAR SUPERCELL ORGANIZATION HAVE
FORMED ACROSS FAR NORTHWEST SOUTH DAKOTA AND SOUTHWEST NORTH
DAKOTA. THIS AREA IS BEING MONITORED FOR A POTENTIAL SEVERE
THUNDERSTORM WATCH PER SPC MCD #1277. FOLLOWING THE 20/21 UTC
RAP/HRRR...HAVE FOCUSED THE HIGHEST POPS ALONG AND SOUTH OF THE
I-94 CORRIDOR...WITH THEIR CURRENT HANDLING OF CONVECTION NORTH OF
THE INTERSTATE A BIT OVERDONE WITH THEIR LATEST ITERATIONS. GIVEN
HIGH LCLS AND FREEZING LEVELS...DAMAGING WINDS WILL BE THE PRIMARY
THREAT...WITH HAIL GROWTH AND TORNADO POTENTIAL LIMITED BY THE
WARM ENVIRONMENT AND HIGH STORM BASES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)

ISSUED AT 318 PM CDT SAT JUL 5 2014

MODERATELY UNSTABLE ACROSS THE REGION THIS AFTERNOON WITH STRONG
MID LEVEL LAPSE RATES EXTENDING INTO SOUTH CENTRAL NORTH DAKOTA.
STILL HAVE SOME CONVECTIVE INHIBITION TO OVERCOME. SHORTWAVE
TROUGH MOVING THROUGH MONTANA THIS AFTERNOON SHOULD EVENTUALLY
PROVIDE LIFT ACROSS THE REGION AND A FRONTAL BOUNDARY LYING
ACROSS CENTRAL NORTH DAKOTA SHOULD PROVIDE THE FOCUS FOR
THUNDERSTORMS THIS EVENING. NAM BUFKIT SOUNDINGS SHOW THERE IS A
NARROW WINDOW FOR CONVECTION ACROSS THE WEST BEFORE THE CAPE
VANISHES AND THE FOCUS WILL SHIFT TO THE CENTRAL AND EAST THIS
EVENING AND OVERNIGHT. WILL MENTION POSSIBILITY OF STRONG WIND AND
LARGE HAIL IN THE FORECAST THIS EVENING AND EARLY MORNING.
LIFTING CONDENSATION LEVELS ARE RELATIVELY HIGH SO TORNADO
THREAT NOT VERY LARGE. ON SUNDAY COOLER NORTHWEST FLOW/LOW LEVEL
COOLING WILL LIMIT THE CONVECTIVE POTENTIAL. HOWEVER DID ADD A
SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON NORTHWEST WHERE
JET STREAM ENERGY MIGHT SUPPORT SOME WEAK CONVECTION.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)

ISSUED AT 318 PM CDT SAT JUL 5 2014

FORECAST HIGHLIGHTS IN THE LONG TERM WILL BE PERIODIC
SHOWER/THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH SATURDAY...ALONG
WITH A COOL PERIOD FOLLOWED BY ANOTHER WARM UP.

OUR ABOVE NORMAL TEMPERATURES COME TO AN END AS UPPER LEVEL FLOW
TURNS NORTHWEST. HIGHS WILL GENERALLY RANGE FROM THE MID TO UPPER
70S NORTH TO LOWER 80S SOUTH THROUGH TUESDAY. UPPER LEVEL RIDGING
THEN BUILDS OVER THE AREA MID TO LATE WEEK BRINGING TEMPERATURES
BACK ABOVE NORMAL.

OUR NORTHWEST FLOW WILL CONTINUE TO BRING A SERIES OF UPPER
IMPULSES THROUGH THE NORTHERN PLAINS...KEEPING DAILY THUNDERSTORM
CHANCES IN THE FORECAST...ALTHOUGH ALSO WITH A FEW DRY PERIODS.
WILL SEE A LEAD IMPULSE PUSH THROUGH THE NORTHERN PLAINS SUNDAY
NIGHT...FOLLOWED BY A MORE SIGNIFICANT WAVE DROPPING THROUGH THE
LOCAL AREA MONDAY/MONDAY EVENING. THE ECMWF STILL SHOWS A STRONGER
WAVE AND A LITTLE FARTHER WEST THAN THE GFS/GEM...BRINGING SHOWERS
AND THUNDERSTORMS TO THE ENTIRE FORECAST AREA. THE GFS/GEM KEEP
PRECIPITATING CONFINED TO MAINLY EASTERN PORTIONS OF CENTRAL NORTH
DAKOTA INTO EASTERN NORTH DAKOTA. A BLENDED SOLUTION KEEPS A
SLIGHT CHANCE IN THE WEST WITH CHANCE POPS EAST.

THE ECMWF THEN BRINGS ANOTHER STRONGER SHORTWAVE TROUGH INTO THE
AREA ON FRIDAY WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS...THEN
COOLS THINGS DOWN AS WE HEAD INTO NEXT WEEKEND. THE GFS KEEPS MOST
OF THE ENERGY WITH THIS SYSTEM WELL NORTH OF THE LOCAL AREA...BUT
A SURFACE TROUGH EXTENDING SOUTH FROM CANADA WILL PROVIDE A FOCUS
MECHANISM FOR POSSIBLE THUNDERSTORMS BOTH FRIDAY AND
SATURDAY..WITH MUCH WARMER TEMPERATURES OVER THE AREA AS WE HEAD
THROUGH NEXT WEEKEND. BOTH MODELS HAVE BEEN INCONSISTENT DURING
THIS TIME FRAME SO WE'LL HAVE TO WAIT TO SEE HOW THINGS PLAY OUT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 935 PM CDT SAT JUL 5 2014

THE THUNDERSTORM THREAT IS OVER AT KISN AND KDIK. ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE KBIS VICINITY THROUGH
03 UTC...APPROACHING KJMS BY 05-06 UTC. IF THUNDERSTORMS DO NOT
DEVELOP IN NORTH CENTRAL NORTH DAKOTA BY 03 UTC...KMOT WILL REMAIN
THUNDERSTORM FREE TONIGHT.

&&

.HYDROLOGY...

ISSUED AT 318 PM CDT SAT JUL 5 2014

THE SIGNIFICANT AMOUNT OF RUNOFF GENERATED BY RECENT HEAVY
RAINFALL HAS CREATED A SUBSTANTIAL INCREASE IN STORAGE AT BOTH
ALAMEDA DAM AND LAKE DARLING. RELEASES FROM ALAMEDA DAM AND LAKE
DARLING DAMS WILL CAUSE MINOR TO MODERATE FLOODING ON THE SOURIS
RIVER DOWNSTREAM OF LAKE DARLING THROUGH EARLY NEXT WEEK.
BACKWATER FROM CANADA WILL CAUSE WESTHOPE TO REMAIN IN MAJOR
FLOOD THROUGH EARLY NEXT WEEK THEN FALL SLOWLY BACK TO MODERATE
BY MID TO LAKE WEEK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...WAA
LONG TERM...NH
AVIATION...AYD
HYDROLOGY...WAA
Hazardous weather outlook, Jul 5, 9:38 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
938 PM CDT SAT JUL 5 2014

NDZ002>004-010>012-070245-
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-
938 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

AN OVERLAND FLOOD WARNING REMAINS IN EFFECT OVER PORTIONS OF
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA.

A FLOOD ADVISORY IS IN EFFECT FOR THE LAKE METIGOSHE AREA THROUGH
SATURDAY. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF
THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...POSSIBLY SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ036-037-047-048-050-051-070245-
KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
938 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS EVENING.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-013-022-023-025-035-046-070245-
ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-EMMONS-
938 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW STORMS
COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-009-017>021-031>034-040>045-070245-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
938 PM CDT SAT JUL 5 2014 /838 PM MDT SAT JUL 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Local storm report, Jul 5, 10:17 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1017 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     3 E MOFFIT              46.68N 100.24W
07/05/2014  M75 MPH          BURLEIGH           ND   MESONET

&&

AYD
Special weather statement, Jul 5, 10:19 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT SAT JUL 5 2014

NDZ005-060345-
ROLETTE-
1019 PM CDT SAT JUL 5 2014

...SPECIAL WEATHER STATEMENT...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR INTERNATIONAL PEACE GARDEN...OR 20 MILES
NORTHEAST OF BOTTINEAU...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ST. JOHN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW
LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4899 9953 4887 9953 4888 10010 4901 10017
      4900 9975 4901 9973 4900 9970 4901 9966
      4901 9958
TIME...MOT...LOC 0319Z 257DEG 34KT 4899 10004

VINING
Local storm report, Jul 5, 10:33 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1033 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             6 S PETTIBONE           47.03N  99.52W
07/05/2014  M1.25 INCH       KIDDER             ND   TRAINED SPOTTER

&&

AJ
Local storm report, Jul 5, 10:43 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1043 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             13 NNE MOTT             46.55N 102.22W
07/05/2014  M1.75 INCH       HETTINGER          ND   EMERGENCY MNGR

0630 PM     TSTM WND GST     MOTT                    46.37N 102.33W
07/05/2014  E60.00 MPH       HETTINGER          ND   TRAINED SPOTTER

0700 PM     HAIL             HEART BUTTE DAM         46.60N 101.81W
07/05/2014  E4.25 INCH       GRANT              ND   LAW ENFORCEMENT

            *** 3 INJ *** THREE HEAD INJURIES REPORTED AT HEART BUTTE

            DAM...LAKE TSCHIDA...FROM BASEBALL TO SOFTBALL SIZE HAIL.

0700 PM     HAIL             5 W HEART BUTTE DAM     46.60N 101.92W
07/05/2014  M2.75 INCH       GRANT              ND   BROADCAST MEDIA

            REPORTS OF MANY BROKEN WINDOWS AND WINDSHIELDS AT LAKE
            TSCHIDA

0700 PM     HAIL             HEART BUTTE DAM         46.60N 101.81W
07/05/2014  E4.25 INCH       GRANT              ND   TRAINED SPOTTER

0705 PM     HAIL             1 WNW HEART BUTTE DAM   46.60N 101.82W
07/05/2014  E1.75 INCH       GRANT              ND   TRAINED SPOTTER

0745 PM     HAIL             11 S JUDSON             46.67N 101.26W
07/05/2014  E1.00 INCH       MORTON             ND   TRAINED SPOTTER

0817 PM     TSTM WND GST     7 ENE ST. ANTHONY       46.67N 100.78W
07/05/2014  E75.00 MPH       MORTON             ND   TRAINED SPOTTER

            SMALL BRANCHES WERE BROKEN OFF OF TREES

0817 PM     HAIL             7 ENE ST. ANTHONY       46.67N 100.78W
07/05/2014  E1.00 INCH       MORTON             ND   TRAINED SPOTTER

0827 PM     TSTM WND DMG     6 E ST. ANTHONY         46.62N 100.78W
07/05/2014                   MORTON             ND   TRAINED SPOTTER

            WIND DRIVEN HAIL BROKE OUT SEVERAL WINDOWS.

0827 PM     HAIL             6 E ST. ANTHONY         46.62N 100.78W
07/05/2014  E1.50 INCH       MORTON             ND   TRAINED SPOTTER

            WIND DRIVEN HAIL BROKE OUT SEVERAL WINDOWS.

0827 PM     TSTM WND DMG     7 ENE ST. ANTHONY       46.67N 100.78W
07/05/2014                   MORTON             ND   TRAINED SPOTTER

            BARN ROOF BLOWN OFF AND CARRIED 200 YARDS.

0828 PM     TSTM WND GST     10 SSE BISMARCK         46.67N 100.70W
07/05/2014  E75.00 MPH       BURLEIGH           ND   AMATEUR RADIO

            1.5 FOOT TREE SNAPPED IN HALF AND QUARTER SIZE HAIL
            REPORTED AT THE DESERT BOAT RAMP.

0828 PM     HAIL             10 SSE BISMARCK         46.67N 100.70W
07/05/2014  E1.00 INCH       BURLEIGH           ND   AMATEUR RADIO

            1.5 FOOT TREE SNAPPED IN HALF AND QUARTER SIZE HAIL
            REPORTED AT THE DESERT BOAT RAMP.

0830 PM     HAIL             10 SSE BISMARCK         46.67N 100.70W
07/05/2014  E1.00 INCH       BURLEIGH           ND   LAW ENFORCEMENT

0830 PM     TSTM WND DMG     10 SSE BISMARCK         46.67N 100.70W
07/05/2014                   BURLEIGH           ND   LAW ENFORCEMENT

            TEN VERY LARGE COTTONWOOD TREES TWO FEET IN DIAMATER
            BLOWN OVER AT KIMBALL BOTTOMS. FOUR VEHICLES AND ONE
            CAMPER CRUSHED BY THE TRESS. NO INJURIES.

0850 PM     TSTM WND GST     3 E MOFFIT              46.68N 100.24W
07/05/2014  M75.00 MPH       BURLEIGH           ND   MESONET

0850 PM     TSTM WND DMG     11 S MCKENZIE           46.66N 100.41W
07/05/2014                   BURLEIGH           ND   TRAINED SPOTTER

            IN ADDTION TO HAIL...TREE LIMBS DOWN.

0850 PM     HAIL             11 S MCKENZIE           46.66N 100.41W
07/05/2014  M1.00 INCH       BURLEIGH           ND   TRAINED SPOTTER

            IN ADDTION TO HAIL...TREE LIMBS DOWN.

0922 PM     HAIL             10 SSW LAKE ISABEL      46.69N 99.85W
07/05/2014  M1.00 INCH       KIDDER             ND   TRAINED SPOTTER

            ALSO RECEIVED 40-50 MPH WINDS.

0932 PM     TSTM WND DMG     10 SE LAKE ISABEL       46.70N 99.62W
07/05/2014                   KIDDER             ND   TRAINED SPOTTER

            MANY SMALL TREE LIMBS DOWN

0932 PM     HAIL             10 SE LAKE ISABEL       46.70N 99.62W
07/05/2014  E1.50 INCH       KIDDER             ND   TRAINED SPOTTER

            MANY SMALL TREE LIMBS DOWN

1020 PM     HAIL             6 S PETTIBONE           47.03N 99.52W
07/05/2014  M1.25 INCH       KIDDER             ND   TRAINED SPOTTER

&&

PAYD
Special weather statement, Jul 5, 10:46 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1046 PM CDT SAT JUL 5 2014

NDZ037-060445-
STUTSMAN-
1046 PM CDT SAT JUL 5 2014

...STRONG THUNDERSTORM IN STUTSMAN COUNTY...

AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF WINDSOR...OR 19 MILES WEST OF
JAMESTOWN...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JAMESTOWN...
  BUCHANAN...
  SPIRITWOOD LAKE...
  WINDSOR...
  ELDRIDGE...
  SPIRITWOOD...

THE PATH OF THIS STORM WILL KEEP IT MAINLY NORTH OF INTERSTATE 94 AS
IT TRACKS EAST ACROSS STUTSMAN COUNTY.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4682 9944 4713 9941 4715 9845 4699 9846
      4698 9843 4679 9843
TIME...MOT...LOC 0343Z 273DEG 34KT 4701 9907

MATHEWS
Special weather statement, Jul 6, 12:10 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1210 AM CDT SUN JUL 6 2014

NDZ047-048-050-051-060615-
DICKEY-LA MOURE-LOGAN-MCINTOSH-
1210 AM CDT SUN JUL 6 2014

...SPECIAL WEATHER STATEMENT...

AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
GACKLE TO KULM...AND MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH AND BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KULM...
  JUD...
  EDGELEY...
  MERRICOURT...
  ALFRED...
  NORTONVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4663 9875 4617 9844 4622 9908 4637 9930
      4662 9941
TIME...MOT...LOC 0509Z 254DEG 20KT 4656 9924 4623 9896

HAMILTON

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:10 PM CDTSevere Thunderstorm WarningBISGrant, Morton65 min
Jul 5, 8:13 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton62 min
Jul 5, 9:10 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan, Stutsman65 min
Jul 5, 9:49 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman56 min
Jul 5, 10:09 PM CDTSevere Thunderstorm WarningBISLaMoure, Stutsman14 min
Jul 5, 10:19 PM CDTSpecial Weather StatementBISRolette26 min
Jul 5, 10:46 PM CDTSpecial Weather StatementBISStutsman59 min
Jul 6, 12:10 AM CDTSpecial Weather StatementBISLaMoure65 min
Jul 6, 6:39 PM CDTSpecial Weather StatementBISDivide, Williams66 min
Jul 6, 6:54 PM CDTSevere Thunderstorm WarningBISDivide, Williams66 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.